NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Oct 27, 12:29 PM EST, 3 hours 16 minutes earlier. Its key messages:
Area forecast discussion, Oct 27, 12:29 PM EST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
129 PM EDT Mon Oct 27 2025
...New SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER...
.KEY MESSAGES...
- There is a 30% to 60% chance of showers and isolated thunderstorms
this afternoon and evening. A brief period of heavy rainfall
and gusty winds of 40 to 50 mph are possible with the strongest
storms.
- Patches of fog are forecast tomorrow morning. Slow down, use
low beams, and allow extra time for travel.
- A strong cold front arrives mid-week. The coldest weather since
March/April will accompany this system. Additionally, a period
of hazardous marine conditions is forecast Thursday and into
Friday.
&&
.SHORT TERM...
(This evening through Tuesday)
Issued at 126 PM EDT Mon Oct 27 2025
Major Hurricane Melissa to the south, and an approaching cold front
to the north. The synoptic pattern is highly dynamic today with so
many large-scale features in the region. The good news is that
Melissa poses no threat to our region, and conditions are shaping up
to be quite nice as the weekend approaches.
For now, though, and upper-level low moving through the southeast is
ushering an attendant cold front into our region. A broken line of
storms is running just ahead of the front, with the convection
stretching from the Big Bend region to the south and west out over
the Central Gulf to about 300 miles west of Charlotte Harbor. These
thunderstorms will continue to move towards the coast through the
remainder of the day, with the Nature Coast seeing storms in a
couple of hours, and areas farther south seeing them later today and
into the evening.
However, high-res guidance continues to show the bulk of this
activity jumping over coastal areas from around Tampa Bay southward.
In this area, the sea breeze is just starting to become evident in
visible satellite imagery. As this boundary moves inland, a few
early storms could develop along it, but the boundary continues to
favor stabilizing the atmosphere just enough to suppress new
thunderstorm development. This looks to be coupled with outflow
surging out ahead of the convective line, undercutting instability
as cells continue to move SE. As such, the Nature Coast and inland
areas retain the highest rain chances through this evening while the
coast looks to remain drier.
Most of the upper-level energy associated with this front is
remaining well to the north; and in fact, the parent shortwave looks
to be absorbed by a retrograding low in the NE. As such, there is
not a dramatic change coming behind this front moving into the area.
Temps will drop slightly, and the atmosphere will dry out some.
However, this won't happen quickly enough to preclude fog and low
clouds tomorrow morning.
&&
.LONG TERM...
(Tuesday night through next Sunday)
Issued at 126 PM EDT Mon Oct 27 2025
As the retrograding low erodes the upper-level ridge in the Great
Lakes Region, another trough axis propagating west to east will be
able to take advantage of this weakness to intensify and dig well
into the SE and even the Northern Gulf. This digging low will pull a
significantly colder and drier airmass into the area by late
week. In response, we will be looking at some of the coldest
temperatures since March or April.
Despite being a strong system, today's cold front will
significantly undercut the moisture and instability for the one
on Wednesday. Thus, the front looks to move through with only
minimal convection. Rain chances have been capped at less than 20%
as the front moves through. However, the strong gradient between
a warm, tropical airmass over the Bahamas in association with
Melissa and a cold, continental high pressure airmass over Florida
means that the winds will increase significantly, particularly
over coastal waters. Hazardous marine conditions are anticipated
Thursday, and lingering into Friday.
As Melissa moves off to the NE out into the Central Atlantic, the
gradient will begin to weaken, allowing winds to subside. The
surface ridge will gradually slide farther east as the upper-level
pattern remains amplified, eventually weakening the northerly flow
enough to allow some gradual warming to take place. However, another
approaching early next week looks to slow this process. So overall,
there are just a couple days left of warmer temps and better rain
chances before a nice cooler and drier pattern settles in across the
region just in time to kick off the weekend.
&&
.AVIATION...
(18Z TAFS)
Issued at 126 PM EDT Mon Oct 27 2025
Convection is beginning to pop up along the west coast sea breeze
boundary now, and will continue to be in the vicinity of coastal
terminals through about 21Z. Instability has increased enough in the
Tampa Bay Area to necessitate changing mention of showers to
thunderstorms. Overall, though, most of the convection should
transition inland by late afternoon. However, lingering moisture
favors low clouds and fog tomorrow morning. Coastal terminals around
Tampa Bay - including TPA, PIE, and SRQ - are likely to be right on
the edge of IFR/LIFR conditions that are favored to develop just
inland. For now, the forecasts are not quite that pessimistic, but
are hinting at the possibility of at least IFR conditions. For
inland and SWFL terminals, the potential is greater and thus BCFG
and lower cigs are being mentioned. Weather conditions should be
quieter thereafter - and remain that way until the next front
approaches Wednesday.
&&
.MARINE...
Issued at 126 PM EDT Mon Oct 27 2025
A broken line of thunderstorms approaching the coast this afternoon
and evening may lead to a period of gusty winds and locally
hazardous seas before winds shift to more of a northerly direction
behind the front. A stronger cold front arrives Wednesday and into
Wednesday night, with strong winds behind the front favoring a
period of hazardous marine conditions Thursday and into Friday,
along with significantly cooler weather that lasts through much
of the upcoming weekend.
&&
.FIRE WEATHER...
Issued at 126 PM EDT Mon Oct 27 2025
Ample moisture remains in place today as a line of storms approaches
the region. This moisture favors the development of patches to areas
of fog tomorrow morning. Slightly drier air moves in tomorrow - but
the more potent front arrives later Wednesday and into Wednesday
night. This front could have a few showers associated with it, but
will be mostly dry. Behind the front, a much colder, drier, and
breezier airmass will settle over the peninsula. Winds will
gradually subside Friday and over the weekend. No red flag concerns
for the next couple days.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 71 83 63 81 / 0 0 0 20
FMY 72 87 65 82 / 10 0 0 0
GIF 69 85 62 83 / 10 0 0 10
SRQ 71 83 63 80 / 10 0 0 20
BKV 64 81 55 79 / 0 0 0 20
SPG 72 80 65 78 / 0 0 0 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
Flannery
Special weather statement, Oct 27, 1:53 PM EST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
253 PM EDT Mon Oct 27 2025
FLZ139-239-271930-
Coastal Levy FL-Inland Levy FL-
253 PM EDT Mon Oct 27 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LEVY COUNTY THROUGH 330
PM EDT...
At 252 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Fowlers Bluff, or 16 miles south of Chiefland, moving
east at 25 mph.
HAZARD...Wind gusts of 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Williston Highlands, Lebanon, Bronson, East Bronson, and Otter Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2934 8307 2936 8307 2948 8256 2948 8253
2922 8252 2921 8254 2909 8254 2914 8305
2933 8310
TIME...MOT...LOC 1852Z 258DEG 29KT 2925 8297
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBW